MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. EMPTY PCA VIAL WITH INJECTOR; PUMP, INFUSION, PCA

ICU MEDICAL COSTA RICA LTD. EMPTY PCA VIAL WITH INJECTOR; PUMP, INFUSION, PCA
Catalog Number 060210421
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The complaint/event occurred on unspecified dates and involved a empty pca vial with injector.The reporter stated that the vials had particulate matter or other defects.The process requires inspection of starting materials during different stages of material transfer.The event occurred over the course of months.The customer alleged particulates in the vial, in the packaging, and other generalized defects.It is unknown how many vials were alleged to have contamination within the vial; however, a total of 2000 were reported as defective for any of the aforementioned failure modes.There was no patient involvement and no adverse event.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.Section e initial reporter (full) phone no information: (b)(6).
 
Additional Manufacturer Narrative
The complaint for vials had a particulate matter or other defects leading to them being rejected from use in production in sterile empty vial and injector, lot 20119r1 with list 060210421/material number f000205205 was investigated.The investigation included reviewing retain samples, batch records, historical investigations and complaints data.This investigation was reopened as samples were received on 10/25/2024.The reported defect for vials that had a particulate matter or other defects leading to them being rejected from use in production was present in the supplied returned complaint samples.Multiple particles were present in the blister packs containing sterile empty vial and injectors.All observed particles were outside the solution pathway of the vials.Tsr-126950 found 0 out of 52 vials and injectors inspected for lot 20119r1 with particulate in solution pathways.The reported defect was not present in the reserve samples.Consequently, this complaint is confirmed.The root cause is most likely process related.The probable root cause was determined to be presence of particulate is inherent to the environment during the packaging process of the pca sterile empty vials into blister packs.The complaint of vials that had a particulate matter or other defects leading to them being rejected from use in production for lot 20119r1 is considered an isolated occurrence as definitions for trending were not met.A batch record review was performed for lot 20119r1.The information contained in the executed batch record and laboratory test data was reviewed by product complaints personnel for issues during manufacturing that could result in a complaint of this nature.No issues that could have contributed to the complaint defect were identified.D9 device returned to manufacturer on 10/10/2024.

Brand Name
EMPTY PCA VIAL WITH INJECTOR
Common Device Name
PUMP, INFUSION, PCA
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20433294
Report Number9615050-2024-00754
Device Sequence Number7608486
Product Code MEA
UDI-Device Identifier10887787001904
UDI-Public(01)10887787001904(17)230801(10)20119R1
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K143612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2023
Device Catalogue Number060210421
Device Lot Number20119R1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown